Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 8, NWS El Paso, TX

March 26, 2009

NWS El Paso, TX issued this wind advisory at Mar 26, 2009, 3:45 AM MDT. It took effect at Mar 26, 2009, 1:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2009, 3:45 AM MDT (09:45 UTC)
In effect from
Mar 26, 2009, 1:00 PM MDT
Expired
Mar 26, 2009, 10:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 260945
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MDT THU MAR 26 2009

...WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EVENING
ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS...

.A STRONG LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE FROM
THE FOUR CORNERS REGION TO EASTERN NEW MEXICO TODAY...ACCOMPANIED
BY A STRONG COLD FRONT. THIS STORM WILL LIKELY CAUSE HIGH WINDS
THURSDAY AFTERNOON AND EVENING BEFORE MOVING OUT INTO THE PLAINS.
SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS OF 55 MPH.
HOWEVER...WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS
AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY
REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING
HAZARDOUS TRAVEL CONDITIONS. 

NMZ022>025-030>032-TXZ055-056-261900-
/O.UPG.KEPZ.HW.A.0002.090326T1900Z-090327T0400Z/
/O.NEW.KEPZ.WI.Y.0008.090326T1900Z-090327T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
345 AM MDT THU MAR 26 2009

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

.A STRONG LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE FROM
THE FOUR CORNERS REGION TO EASTERN NEW MEXICO TODAY...ACCOMPANIED
BY A STRONG COLD FRONT. THIS STORM WILL LIKELY CAUSE HIGH WINDS
THURSDAY AFTERNOON AND EVENING BEFORE MOVING OUT INTO THE PLAINS.
SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS OF 55 MPH.
HOWEVER...WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS
AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY
REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING
HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TSB
1 follow-up statement
000 
WWUS74 KEPZ 261849
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1249 PM MDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING
ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS...

.A STRONG LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE FROM
THE FOUR CORNERS REGION TO EASTERN NEW MEXICO THIS AFTERNOON...ACCOMPANIED
BY A STRONG COLD FRONT. THIS STORM WILL LIKELY CAUSE HIGH WINDS
THURSDAY AFTERNOON AND EVENING BEFORE MOVING OUT INTO THE PLAINS.
SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS OF 55 MPH.
HOWEVER...WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS
AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY REDUCE
VISIBILITY TO LESS THAN A MILE IN SOME AREAS...CREATING HAZARDOUS
TRAVEL CONDITIONS.

NMZ022>025-030>032-TXZ055-056-270400-
/O.CON.KEPZ.WI.Y.0008.090326T1900Z-090327T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1249 PM MDT THU MAR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

.A STRONG LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE FROM
THE FOUR CORNERS REGION TO EASTERN NEW MEXICO TODAY...ACCOMPANIED
BY A STRONG COLD FRONT. THIS STORM WILL LIKELY CAUSE HIGH WINDS
THURSDAY AFTERNOON AND EVENING BEFORE MOVING OUT INTO THE PLAINS.
SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS OF 55 MPH.
HOWEVER...WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS
AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY
REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS...CREATING
HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TRIPOLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:40 PM MDT, 13 hours 5 minutes earlier.

Area forecast discussion, Mar 25, 2:40 PM MDT, 13 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
240 PM MDT WED MAR 25 2009

.SYNOPSIS...
BREEZY THIS EVENING THEN DIMINISHING WINDS OVERNIGHT. MOSTLY SUNNY
AND BECOMING VERY WINDY TOMORROW AFTERNOON WITH AREAS OF BLOWING
DUST. WINDS BECOMING NORTHWEST AND DIMINISHING TOMORROW NIGHT AS A
COLD FRONT MOVES IN FROM THE NORTH. THERE IS A CHANCE FOR SNOW
SHOWERS ACROSS THE SACRAMENTO MOUNTAINS TOMORROW NIGHT WITH AN
ACCUMULATION OF 2 TO 4 INCHES POSSIBLE. THE REST OF THE AREA HAS
ONLY A SLIGHT CHANCE OF RAIN OR SNOW SHOWERS WITH NO ACCUMULATION
EXPECTED. MUCH COOLER FRIDAY WITH AFTERNOON TEMPERATURES NEARLY 15
DEGREES BELOW NORMAL...THEN WARMING UP TO NEAR NORMAL AGAIN OVER
THE WEEKEND AS HIGH PRESSURE MOVES IN FROM THE WEST.

&&

.DISCUSSION...
A STRONG UPPER LEVEL LOW WITH AN ASSOCIATED SURFACE LOW AND
COLD FRONT WILL MOVE FROM THE CENTRAL ROCKIES TO THE FOUR CORNERS
REGION BY THURSDAY AFTERNOON...THEN ACROSS CENTRAL NEW MEXICO
AND INTO THE TEXAS PANHANDLE THURSDAY NIGHT AND FRIDAY. THIS
STORM WILL LIKELY CAUSE HIGH WINDS THURSDAY AFTERNOON AND EVENING
WITH SUSTAINED WINDS OF 40 MPH AND GUSTS OF 55 TO 60 MPH.
HOWEVER...WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS
AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY
REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING
HAZARDOUS TRAVEL CONDITIONS. THIS STORM WILL ALSO BRING SNOW TO
THE SACRAMENTO MOUNTAINS WHERE 2 TO 4 INCHES OF SNOW ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A SLIGHT CHANCE FOR
LIGHT SNOW ACROSS THE GILA REGION AND SIERRA COUNTY THURSDAY
NIGHT...BUT NO ACCUMULATION IS EXPECTED. ISOLATED SHOWERS ARE
POSSIBLE ACROSS SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS
THURSDAY NIGHT AS THAT COLD FRONT CROSSES THE AREA...BUT MOST OF
THE PRECIPITATION WILL EVAPORATE BEFORE REACHING THE GROUND. THE
GFS AND NAM ARE IN CLOSE AGREEMENT ON THE TRACK AND TIMING OF THE
STORM THROUGH 06Z FRIDAY BUT THE GFS IS A LITTLE FARTHER SOUTH AND
A LITTLE FASTER AFTER 12Z FRIDAY. THE GFS TRACK IS A LITTLE MORE
FAVORABLE FOR SNOW IN THE SOUTHERN PART OF THE SACRAMENTO
MOUNTAINS THAN THE NAM. COOLER FRIDAY BEHIND THE FRONT WITH
AFTERNOON TEMPERATURES ABOUT 15 DEGREES BELOW NORMAL...THEN
WARMING UP TO NEAR NORMAL AGAIN SATURDAY AND SUNDAY AS A WEAK
RIDGE BUILDS IN FROM THE WEST. BREEZY SUNDAY AFTERNOON AS ANOTHER
UPPER LEVEL TROUGH PASSES TO THE NORTH...THEN A STRONGER SYSTEM
WILL BRING BREEZY TO WINDY CONDITIONS TUESDAY AND WEDNESDAY WITH
THE CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS WEDNESDAY.

&&

.AVIATION...VALID 26/0000Z-27/0000Z...
BREEZY WEST TO SOUTHWEST WINDS WILL DIMINISH AFTER DARK ACROSS THE
REGION.  HOWEVER...AS A STRONG UPPER LOW MOVES INTO THE GREAT
BASIN...LOW LEVEL WINDS WILL BEGIN TO INCREASE AGAIN AFTER 09Z.  BY
THIS TIME...NOCTURNAL BL WILL HAVE DEVELOPED... KEEPING THE STRONGER
WINDS OFF THE SFC...BUT RAISING THE POSSIBILITY OF LOW LEVEL WIND
SHEAR ESPECIALLY AROUND DAWN AT ALL AREA TERMINALS.  WEST TO
SOUTHWEST WINDS WILL RAPIDLY INCREASE AFTER 15Z AS THE NBL MIXES
OUT...AND INCREASE FURTHER AFTER 18Z AS SURFACE LOW PRESSURE RAPIDLY
DEEPENS BETWEEN ABQ AND AMA.  SUSTAINED WINDS OF 30KTS...WITH GUSTS
EXCEEDING 50 KTS WILL BE POSSIBLE...ESPECIALLY ON EAST-FACING SLOPES
OF MOUNTAIN RANGES AND AT TYPICALLY WINDIER TERMINALS SUCH AS KDMN.
SKIES WILL BE SKC-FEW250 OVERNIGHT...WITH SCATTERED HIGH CIRRUS
REGION-WIDE TOMORROW...WITH ACSL DEVELOPING IN LEE OF MOUNTAIN
RANGES IN THE AFTERNOON.

&&

.FIRE WEATHER...
BREEZY CONDITIONS LATE THIS AFTERNOON WILL DIMINISH AFTER DARK...
BUT A STRONG UPPER LEVEL LOW WILL ROLL INTO THE GREAT BASIN
OVERNIGHT...APPROACHING THE FOUR CORNERS BY THURSDAY AFTERNOON.  ALL
SIGNS POINT TO A WIDESPREAD HIGH WIND EVENT ACROSS ALL OF SOUTHERN
NEW MEXICO AND SOUTHWEST TEXAS.  SURFACE RH VALUES ARE EXPECTED TO
DROP BELOW 15% AGAIN TOMORROW AFTERNOON ACROSS MOST OF THE AREA.
HOWEVER...AS THIS SYSTEM APPROACHES...MODEST INCREASES IN MOISTURE
WILL OCCUR IN THE HIGHER ELEVATIONS OF THE SACS AND GILA...MAYBE
ENOUGH TO KEEP MIN RH VALUES ABOVE 15% IN THOSE AREAS TOMORROW.

WINDS WILL EASILY MEET RFW CRITERIA ACROSS ALL ZONES TOMORROW...BUT
GIVEN THE UNCERTAINTY WITH HIGH-ELEVATION DEWPOINTS...DECIDED TO
ONLY UPGRADE THE FIRE WX WATCH TO A RED FLAG WARNING ACROSS THE
LOWLAND ZONES WHERE FORECAST CONFIDENCE IS HIGHEST.  APOLOGIES FOR
THE 4-SEGMENT RFW PRODUCT...BUT IT WAS UNAVOIDABLE GIVEN THIS
AFTERNOONS HEADLINES AND THE CHANGES MADE FOR TOMORROW.

OVERNIGHT AND EARLY MORNING SHIFTS WILL BE ABLE TO GET A BETTER
SENSE OF RH TRENDS IN THE HIGHER ELEVATIONS...AND WILL EITHER
UPGRADE OR DISPOSE OF THE FIRE WX WATCH AS THE FORECAST BECOMES MORE
CLEAR.  IT IS ALSO POSSIBLE THAT LOWER-ELEVATION PORTIONS OF THE
LINCOLN AND GILA ZONES WILL BE UPGRADED...WITH THE HIGHEST
ELEVATIONS EXCLUDED.  AGAIN...THE WIND LOOKS LIKE A SURE BET...BUT
THE RH WILL BE RIGHT ON THE EDGE FOR THE SACS/GILA.

AS THE UPPER LOW DROPS SOUTHWARD INTO NEW MEXICO...A STRONG COLD
FRONT WILL SURGE SOUTHWARD...BRINGING LIGHT SNOW ACCUMULATIONS TO
THE SACS AND GILA THURSDAY NIGHT INTO FRIDAY MORNING...ALONG WITH
COOLER TEMPS ACROSS THE AREA FRIDAY.  TEMPS WILL WARM UP RATHER
QUICKLY... AS YET ANOTHER BREEZY-TO-WINDY DAY LOOKS TO BE ON TAP FOR
SUNDAY AFTERNOON...RAISING THE POSSIBILITY OF RED FLAG CRITERIA
AGAIN FOR AT LEAST THE LOWLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 48  75  44  59  35 /   0   0  10  10   0
SIERRA BLANCA TX        43  69  35  55  31 /   0   0  10  10   0
LAS CRUCES              43  73  42  60  33 /   0   0  10  10   0
ALAMOGORDO              43  69  39  56  37 /   0   0  10  10   0
CLOUDCROFT              31  47  18  32  19 /   0   0  20  20   0
TRUTH OR CONSEQUENCES   42  68  38  58  33 /   0   0  10  10   0
SILVER CITY             36  59  29  51  28 /   0   0  10  10   0
DEMING                  42  72  40  62  33 /   0   0  10  10   0
LORDSBURG               41  74  35  65  30 /   0   0  10  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110>113.

     HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
     FOR NMZ022>025-030>032.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ112-113.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

     HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
     FOR TXZ055-056.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR TXZ055-056.

&&

21/25
Hazardous weather outlook, Mar 25, 6:06 AM MDT, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
606 AM MDT WED MAR 25 2009

NMZ022>025-030>032-TXZ055-056-261215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
606 AM MDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS TODAY WILL BE
BREEZY TO WINDY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WE WILL HAVE WINDY CONDITIONS ON THURSDAY. SUSTAINED WINDS OF 25
TO 35 MPH WILL BE POSSIBLE IN THE AFTERNOON. WE WILL SEE ANOTHER
WINDY ON FRIDAY AND SUNDAY AND NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New Mexico, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.